Medical Specialty >> Hematology

Doctors Lounge - Hematology Answers

Back to Hematology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/12/2017.

Forum Name: Hematology Topics

Question: Effexor/Low Plateletes/thrombocytopenia?


 harpsandhurdles - Fri Sep 30, 2005 9:47 pm

I Hi! I have been on Effexor for 2 months when I noticed that I was brusing eaisly and getting little red dots on my feet.They took my blood and I only had 7000 platelettes, yikes! The docs took me off effexor and they jumped to 16,000 but have been hovering there for a week. I feel so alone in this, has anybody else experienced this? How long does it take for platelettes to bounce back?
Thanks, Liz
 DeLWolcott - Mon Oct 03, 2005 4:05 pm

Thrombocytopenia can happen with any drug, but you should also have a complete hematology work up done if the platelets don't rebound within a few months. You're not dangerously low right now, but you should watch for bruising, avoid contact sports and have the platelet count checked frequently to make sure it's going up and not down again.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us